Abstract




 
   

IJE TRANSACTIONS A: Basics Vol. 15, No. 4 (November 2002) 349-354   

downloaded Downloaded: 134   viewed Viewed: 1964

  M M M K QUEUE WITH ADDITIONAL SERVERS AND DISCOURAGEMENT (RESEARCH NOTE)
 
M. Jain and G.C. Sharma

School of Mathematical Sciences, Institute of Basic Science
Khandari, Agra, 282002, India, madhujain@sancharnet.in - golsulchandra@sancharnet.in
 
( Received: July 02, 2000 – Accepted in Revised Form: October 25, 2001 )
 
 

Abstract    Waiting in long queue is undesirable due to which in some practical situations customers become impatient and leave the system. In such cases providing additional servers can reduce long queue. This investigation deals with multi-server queueing system with additional servers and discouragement. The customers arrive in poisson fashion and are served exponentially by a pool of permanent and additional servers on the basis of FCFS queue discipline. The explicit formula to determine the number of customers in the queue has been obtained. Numerical illustration has been provided to validate the analytical results established. Graphs are drawn for expected number of customers in the system and probability of all additional servers being busy in order to visualize the effect of various parameters.

 

Keywords    Multi-Server Queue, Finite Capacity, Additional Servers, Queue Size, Discouragement, Cost Analysis

 

References   

1. Murari, K. E., "An Additional Special Channel, Limited Space Queuing Problem with Service in Batches of Variable Size", Oper. Res., Vol. 16, No. 1, (1968), 83 -90.

2. Makkaddis, G. S. and Zaki, S. S., "The Problem of Queuing System M/M/1 with Additional Servers for a Longer Queue", Indian J. Pure, Appl. Maths, Vol. 14, No. 37, (1983), 345 - 354.

3. Varshney, K., Jain, M. and Sharma, G. C., "The M/M/m/K Queuing System with Additional Servers for a Large Queue", Proc. of the seminar 65th Birthday celebration of Prof. S.C. Dasgupta , (1988), 277-282.

4. Jain, M., "M/M/R Machine Repair Problem with Spares and Additional Servers”, Indian Journal of Pure and Applied Mathematics, Vol.29, No. 1, (May 1998), 517- 524.

5. Jain, M. and Ghimire, R. P., "M/M/m/K Queue with Nopassing and Additional Servers", Journal of M. A. C. T., Vol. 32, (1999), 13-21.

6. Jain, M., Sharma, B. and Sharma, G. C., "On Nopassing Multiserver Queuing Model with Two Types of Customers and Discouragement", Jour. Math. Phy. Sci., Vol.23, No. 4 (1989), 319 - 329.

7. Varshney, K., Jain, M. and Sharma, G. C., "Diffusion Approximation for G/G/m Queuing System with Discouragement", Jour. Ind. Stat. Asso., Vol. 25 (1987), 91- 96.

8. Garg, K. M., Jain, M. and Sharma, G. C., "G/Gy/m Queuing System with Discouragement Via Diffusion Approximation", Microelectron. Reliab., Vol. 33, No. 7 (1993), 1057 - 1059.

9. Jain, M., "Diffusion Approximation for G/G/1 Double Ended Queue with Balking", International J. Mgmt. and System , Vol. 31 (1994), 175-180.

10. Varshney, K., Jain, M. and Sharma, G. C., "On G/G/m Queue with Balking and Reneging Via Diffusion Approximation", Proc. Ind. Maths. Soc., 55th Annual Conference, Abstract No. J-166(1989), 52.

11. Jain, M. and Singh, C., "A Finite Capacity Priority Queue with Discouragement", International Journal of Engineering , Vol. 11, No. 4 (1998), 191-195.

12. Jain, M., "M/M/m Queue with Discouragement and Additional Servers", Gujrat Statistical Review, Vol. 25, No. 1 - 2 (1998), 31-42.

13. Jain, M., Singh, M. and Bhaghel, K. P. S., "M/M/C/K/N Machine Repair Problem with Balking, Reneging, Spares and Additional Repairman", Journal of GSR, Vol. 25-26, (2000), 49-60.

14. Hiller, F. S. and Lieberman, G. J., "Operations Research", Golden Day Inc., U.S.A.; Indian Print, CBS, Delhi (1992).

15. Abou-El-Ata, M. O. and Shawky, A. I., "The Single-Server Markovian Overflow Queue with Balking, Reneging and an Additional Server for Longer Queues", Microelectron. Reliab., Vol. 32, (1992), 1389-1394.

16. Shawky, A. I., "The Single-Server Machine Interference Model with Balking, Reneging and an Additional Server for Longer Queues", Microelect. Reliab., Vol. 37, (1997), 355-357.





International Journal of Engineering
E-mail: office@ije.ir
Web Site: http://www.ije.ir